Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Atazanavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

... What Is Atazanavir? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Atazanavir? Atazanavir, also called Reyataz, is a drug used as part of antiretroviral therapy (ART). Atazanavir is a protease inhibitor manufactured by Bristol-Myers
Ask the Experts

Does the elvation of bilirubin ever go away?

Hello I am wondering if the yellowing, the elevated bilirubin one may get with atazanavir ever diminishes or goes away entirely? thank you for your help
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Hello and thanks for your post.Yellowing of the skin (jaundice) and eyes (icterus) is an uncommon, but characteristic side effect of atazanavir (Reyataz). When used with ritonavir (Norvir) boosting, this can occur in as many as 4-5% of persons. ... Read more »

Dosage Reductions?

I am currently taking Norvir, Truvada, and Reyataz all at the maximum dosage level. I know that continued use of some strong medications over time can cause liver damage. My friends have also noticed that since I have begun taking these meds, my...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...effects and toxicity should help make sure that you don't get into difficulty.Yellowing of the eyes and skin is a not uncommon side effect of atazanavir (Reyataz) and while disconcerting, is not a sign of significant liver toxicity (unless... Read more »

side-effects

what are the serious side-effects of: combivir, ritonavir-norivr, & atazanavir sulfate? I have had these meds for 6-months and am afraid of the side-effects. I was on combivir & sustiva for 3-years with only dizziness and dreams. I am afraid of...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...The major side effects from atazanavir include elevations of bilirubin in your blood. In most cases this is not thought to be a problem but Read more »

jaundice as reyetaz side-effect

i have noticeably yellow eyes while taking reyetaz (along with norvir and truvada)which i'm told is a result of elevated bilirubin. i have heard that there is some treatment that can be taken help with this side-effect (like L-lysine, or some such...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post.Jaundice and yellowing of the eyes is a not uncommon side effect of atazanavir (ATV, Reyataz)-containing treatment. The rates are higher when ATV is used with ritonavir (Norvir) boosting, as in your case.Some Read more »
Articles
Project Inform

Atazanavir and Side Effects

...Results from two studies confirm the benefits of the protease inhibitor atazanavir (Reyataz) with regard to side effects. Several studies show that other protease inhibitors can reduce insulin sensitivity in the body. Reduced insulin sensitivity Read more »
AIDSinfo

An Overview of Reyataz (Atazanavir)

...you are taking or plan to take. Your doctor may need to change the doses of your medications or monitor you more carefully for side effects. Certain medicines must not be used while you are taking atazanavir. Serious life-threatening side effects... Read more »
The Body PRO

Twelve Weeks of Atazanavir Treatment Reverses Nelfinavir-Associated Hyperlipidemia: Results From BMS AI424-044

...500. Most patients (except two) tolerated the switch well, though many of them developed hyperbilirubinemia, the most typical side effect of atazanavir. Total cholesterol went down from 213 mg/dL to 175 mg/dL after 12 weeks. LDL cholesterol... Read more »
The Body PRO

Atazanavir in Treatment-Experienced Patients

...numbers of people (22 percent) had adverse events of at least moderate severity in all three arms of the study. The main limiting side effect of atazanavir, jaundice, occurred in only 6 percent of those on boosted atazanavir, and, predictably,... Read more »
Connect With Others

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
...I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds? I first started taking meds in May this year I was put on Truvda and Sustiva first, and Read more »

Reyataz,Norvir, Kivexa [abacavir/3TC, Epzicom].

Posted by Mondo
...[ritonavir] and Kivexa [abacavir/3TC, Epzicom]. I would be interested to know how you are going with it and any problems or side effects that you may have. Cheers Mondo Read more »

HIV is not for sissies

Posted by ScotCharles, 3 Replies
...DDI, sustiva, videx, viread, truvada, norvir, atazanavir, prezista, and issentress. Many of those meds had very unpleasant side effects AZT made me nauseous and caused me to feel as if I was full of ants and sustiva gave me horrible nightmares... Read more »

Probably About To Start Meds

Posted by southerncharm, 6 Replies
So I was seeing quacks in some podunk town back in october, and they didn't know what they were doing. My numbers were not good ( cd4 99 VL 88K) but I didn't start meds they put me on antibiotics to prevent PCP but it only made me break out in a... Read more »